Existence of stationary solutions to the Vlasov-Poisson-Boltzmann system

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journal

10 Scopus Citations
View graph of relations

Author(s)

Related Research Unit(s)

Detail(s)

Original languageEnglish
Pages (from-to)425-434
Journal / PublicationJournal of Mathematical Analysis and Applications
Volume327
Issue number1
Publication statusPublished - 1 Mar 2007

Abstract

In this paper, we study the existence of stationary solutions to the Vlasov-Poisson-Boltzmann system when the background density function tends to a positive constant with a very mild decay rate as | x | → ∞. In fact, the stationary Vlasov-Poisson-Boltzmann system can be written into an elliptic equation with exponential nonlinearity. Under the assumption on the decay rate being (ln (e + | x |))- α for some α > 0, it is shown that this elliptic equation has a unique solution. This result generalizes the previous work [R. Glassey, J. Schaeffer, Y. Zheng, Steady states of the Vlasov-Poisson-Fokker-Planck system, J. Math. Anal. Appl. 202 (1996) 1058-1075] where the decay rate (1 + | x |)- frac(1, 2) is assumed. © 2006 Elsevier Inc. All rights reserved.

Research Area(s)

  • Nonlinear elliptic equation, Stationary solutions, Vlasov-Poisson-Boltzmann system